Flow of Bingham fluid through a three dimensional thin layer

Authors

  • Salim Saf
  • Farid Messelmi

DOI:

https://doi.org/10.54021/seesv5n1-076

Keywords:

Bingham Fluid, Asymptotic Behavior, Three Dimensional, Thin Layer

Abstract

The paper is devoted to the study of asymptotic behavior of the solution of three dimensional steady flow of Bingham fluid through a three dimensional thin layer with Dirichlet boundary conditions. We are interested in the asymptotic behavior, to this aim we prove some convergence results concerning the velocity and pressure when the thickness tends to zero. The limit problem obtained after transforming the original problem into one posed over a fixed reference domain and the parameter representing the thickness of the layer tend to zero is studied. The lower-dimensional constitutive law and the differential equation satisfied by the limit variables in the non rigid zone are obtained. In addition, the uniqueness of limit solution has been also established. Existence and uniqueness results and a lower-dimensional constitutive law are obtained. An identical study of a two-dimensional problem yields a one dimensional model prevalent in engineering literature.

References

Boughanim, F.; Boukrouche, M.; Smaoui, H. Asymptotic Behavior of a Non-Newtonian Flow with Stick-Slip Condition, 2004-Fez Conference on Differential Equations and Mechanics, Electronic Journal of Differential Eduations, conference., v. 11, p. 71-80, 2004.

Brezis, H. Equations et Inéquations Non Linéaires dans les Espaces en Dualité, Annale de l'Institut Fourier., v. 18, no. 1, p. 115-175, 1996.

Bunoin, R.; Kesavan, S. Asymptotic behavior of a Bingham fluid in thin layers, Math. Anal. Appl., v. 293, p. 405-418, 2004.

Duvaut, G. ; Lions, J.L. Les Inéquations en Mécanique et en physique, Dunod, 1976.

Ekeland, I.; Temam, R. Analyse Convexe et Problèmes Variationnels, Dunod, Paris, 1974.

Lions, J. L. Quelques Méthodes de Résolution des Problèmes Aux Limites Non Linéaires, Dunod, 1996.

Liu, K. F.; Mei, C.C. Approximate Equations for the Slow Spreading of a Thin Sheet of Bingham Plastic Fluid, Phys. Fluids A., v. 2, n. 1, p. 30-36, 1990.

Málek, J.; Růžička, M.; Shelukhin, V.V. Herschel-Bulkley fluids, Existence and Regularity of Steady Flows, Maths. Models Methods Appl. Sci., v. 15, n. 12, p. 1845-1861, 2005.

Messelmi, F. Effects of the Yield Limit on the Behavior of Herschel-Bulkley fluid, Nonlinear Sci. Lett. A., v. 2, no. 3, p. 137-142, 2011.

Messelmi, F.; Merouani, B.; Bouzeghaya, F. Steady-State Thermal Herschel-Bulkley Flow with Tresca's Friction Law, Electronic Journal of Differential Equations., v. 2010, no. 46, p. 1-14, 2010.

Messelmi, F.; Merouani, B. Flow of Herschel-Bulkley fluid through a two dimensional thin layer, Stud. Univ. Babeş-Bolyai Math., v. 58, no. 1, p. 119-130, 2013.

Saf, S.; Messelmi, F.; Mosbah, K. Transmission problem between two Herschel-Bulkley fluids in thin layer, Stud. Univ. Babeş-Bolyai Math., v. 68, no. 3, p. 663-677, 2023.

Downloads

Published

2024-04-29

How to Cite

Saf, S., & Messelmi, F. (2024). Flow of Bingham fluid through a three dimensional thin layer. STUDIES IN ENGINEERING AND EXACT SCIENCES, 5(1), 1470–1486. https://doi.org/10.54021/seesv5n1-076